Jump to content

Recommended Posts

I Have had post for a while now and about 10 months was put on Paxil to help some of my autonomic symptoms. Squeezing of the throat, fatigue..... It really helped with alot of my symptoms. But, it also helped me to gain 45 pounds. I now have high cholesterol and am as heavy as I was 8 months pregnant with my daughter. My question is what antidepressants have you tried, what has helped, what has not, what were your side effects.

I know that a few of you are ANTI antidepressant so there is no need to let me know your views. I have read them on other posts..

Thanks

Link to post
Share on other sites

I tried prozac as I was successul with this years ago with pstpardum depression. So in April we tried 10 mg and it helped everything so much for about 1 month....then....my body got used to it I guess. We are trying to double the dose now.

I do believe it messes with the neurotransmitter levels that are way off in my body. I haven't gained any weight or had any sexual side effects or anything else...

Good luck...Erika

Link to post
Share on other sites

Glad you asked this Abbriggs cause I was gonna post something similiar so I hope people answer! I just saw my doc on Friday and we decided on trying Zoloft 25mg because it was the only one listed in his book that was scored so I could cut that in half. I was reading today that Celexa has less side affects but I think they meant the ones that SSRI are usually associated with. Hope you get your answers so I can read them too! :-)

Link to post
Share on other sites

I have taken Paxil for the last 10 years or so, and have never had any side effects from it. In fact, I think I lost some weight on it. When I tried to switch to Prozac about a year ago, though, it made me really hyper and more anxious, and I was primarily taking the med for anxiety issues. Unfortunately, it's one of those things you have to try on your own, and you have to be willing to stick with it long enough to see if the side effects will go away...obviously, you've tried long enough! Usually 4-6 weeks are enough. 45 pounds seems like a lot to gain, and possible detrimental to your health as well, depending on your original body weight. Check to make sure you're not having thyroid or other issues, and I hope the next one works better for you! I'm pretty sure SSRIs are given to quite a few people with POTS, since they generally tend to help with symptoms.

Cheers,

Jana

Link to post
Share on other sites

They tend to decrease sympathetic outflow for reasons that are not entirely understood yet.

Similar to their action in depression (which is also not entirely understood yet).

I remember reading about a supplement called SAMe that is a mood enhancer. You can also obtain precursors for serotinin as well.

There was a direction of thought that perhaps POTS represented some sort of imbalance in serotonin release. I dont think this direction panned out.

I read somewhere that Dr Grubb states to a patient that in his opinion patients with hyperadrenergic POTS seem to have abnormally low serotonin levels but this is third party info so I cannot vouch for it.

Link to post
Share on other sites

Just to add a little more to the mix. My EP told me to up my prozac to 20m mg. I woke up this orning and my hr (after 4 days on double dose) was lower. It was around 106. Normally my hr is about 120-130 in the am so this is definate improvement. However, I have to say...I have been having a lot of problems all day with diareha. I thisis much more than my usual emptying problems. Is this a side affect or is the dose to high for me?

Rama - I do recall my hr being lower for about 1 month after starting prozac. Then it shot back up again. Any ideas?

Thanks!

Erika

Link to post
Share on other sites
  • 1 month later...
Just to add a little more to the mix. My EP told me to up my prozac to 20m mg. I woke up this orning and my hr (after 4 days on double dose) was lower. It was around 106. Normally my hr is about 120-130 in the am so this is definate improvement.

Erika

Old thread, but I wanted to mention that Paxil really helps with my tachycardia after climbing stairs. Off of it, I was getting up to 160 bpm or more. On it, I seem to top out around 130. Still fast, but not nearly as bad.

Link to post
Share on other sites

Everyone works differently but I thought I'd add my experience. Prozac is the only one that seems to work a bit, and I haven't ever had withdrawals from it. Paxil didn't seem to do anything for me, even on a higher dose, and it took me months and months to taper off it, and even the smallest taper would cause horrible withdrawals that left me bed ridden. So I stick with Prozac. Lexapro and the ones in that family were pretty benign to me, but they didn't seem to work as well as Prozac.

Link to post
Share on other sites

I've been taking Paroxetine (Seroxat / Paxil) for several years now. It does help with the tachycardia and did seem to improve my POTS symptoms a bit too so I am reluctant to stop taking it. I accidentally went into acute withdrawal after a pharmacy error missed it out of my meds one week - I do not want to experience that again!!!

I also have gained a lot of weight on Paroxetine. I have also gained about 45 pounds (now weigh 185 pounds and am 5'7" so definately overweight). I can't blame it all on the paroxetine as I don't eat correctly and get much less exercise than I used to but it certainly started suddenly with the Paroxetine.

My Mum has mild depression and is taking 5HTP supplements (a serotonin precursor) with good effect (I don't know if they would work for POTS). Her supplements are prescribed, you can't just purchase them in the UK.

Flop

Link to post
Share on other sites

You can purchase 5HTP here in the US. I have been thinking about tapering off the paxil and giving it a try. I have been on paxil almost a year now and have gained 45 pounds in that year. I am 5'6 and weigh 180. I was 135, which is a size 4 for me. I don't take it for depression. It helps with Anxiety and some of my other ANS symptoms. It does nothing for my heart rate. The main benefit I get is it helps with energy.

I missed it for 2 days last week and felt very strange in my head, like in between dizzy and spacey. Just strange. I will have to taper for like 2 months to get off of it. All I take is 10 mg.

Link to post
Share on other sites

First I should say, I have OH and NCS- not POTS.

I have tryed paxil, Prozac and Zoloft. They may have helped a small amount but the side effects were bad. I am on Pristiq now, a higher dose, but

number one;

I can sleep

and number two;

it helps me a lot with symptoms.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...